Alert archive / Louisiana / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 9, 1998, 10:24 PM CST for Caddo Parish, Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 1998, 10:24 PM CST (04:24 UTC)
- Expired
- Feb 9, 1998, 10:55 PM CST
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 10:35 PM CST | Hail 0.75 | Hosston, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 100424 RRA SVRSHV LAC017-100455- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1024 PM CST MON FEB 9 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT LA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1055 PM CST FOR THE FOLLOWING AREA... IN NORTHWESTERN LOUISIANA ...NORTHERN CADDO PARISH AT 1024 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM OVER NORTHERN CADDO PARISH NEAR VIVIAN MOVING TO THE EAST NORTHEAST AT 20 MPH. THIS STORM MAY PRODUCE HAIL THE SIZE OF DIMES OR LARGER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 8:40 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 9, 8:40 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 840 PM CST MON FEB 9 1998 SVR CONVECTION OVER NE TX THIS EVENING. 00Z SOUNDING FOR SHV SHOWS FAVORABLE WET BULB ZERO 7800 FT...HELICITY OF 355...0-6 KM SHEAR OF 46 KTS...AND A HODOGRAPH FAVORABLE FOR LOW TOPPED SUPERCELLS. JUST ISSUED FIRST TOR WARNING FOR GREGG CO. OTHER THAN THAT...PREVIOUS FCST LOOKS GOOD. 10
In the hours before
Local storm report, Feb 9, 8:35 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CST MON FEB 9 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0725 PM 2 SE GILMER TX .5 INCH HAIL
02/09/98 UPSHUR MARBLE SIZED HAIL REPORTED
ALONG HWY 300. REPORT
RELAYED BY SPOTTER.
0815 PM 5 SW GILMER TX .75 INCH HAIL
02/09/98 UPSHUR DIME SIZED HAIL REPORTED
10Local storm report, Feb 9, 8:35 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CST MON FEB 9 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0725 PM 2 SE GILMER TX .5 INCH HAIL
02/09/98 UPSHUR MARBLE SIZED HAIL REPORTED
ALONG HWY 300. REPORT
RELAYED BY SPOTTER.
0815 PM 5 SW GILMER TX .75 INCH HAIL
02/09/98 UPSHUR DIME SIZED HAIL REPORTED
10Local storm report, Feb 9, 10:06 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1006 PM CST MON FEB 09 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM JEFFERSON TX 1 INCH HAIL
02/09/98 MARION
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:16 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 49 min |
| Feb 10, 2:36 PM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 64 min |
| Feb 10, 2:44 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Red River | 51 min |
| Feb 10, 2:50 PM CST | Tornado Warning | SHV | Natchitoches, Sabine | 50 min |
| Feb 10, 3:11 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 49 min |
| Feb 10, 3:14 PM CST | Severe Thunderstorm Warning | SHV | Grant, Winn | 46 min |
| Feb 10, 3:33 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 47 min |
| Feb 10, 3:44 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 46 min |
| Feb 10, 3:48 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 62 min |
| Feb 10, 3:48 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 62 min |
| Feb 10, 3:56 PM CST | Severe Thunderstorm Warning | SHV | Union | 64 min |
| Feb 10, 4:01 PM CST | Tornado Warning | SHV | Grant, LaSalle | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.